Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Shreveport, LA

March 29, 2011Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2011, 6:23 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 6:23 PM CDT (23:23 UTC)
Expired
Mar 29, 2011, 7:30 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:30 PM CDTHAIL 1Shreveport, LABROADCAST MEDIA REPORTED 1 INCH HAIL.
Mar 29, 7:00 PM CDTHAIL 1.253 Se Bossier City, LAREPORT OF HAIL RANGING FROM 1 INCH TO 1 1/4 INCH IN SIZE.
Mar 29, 7:00 PM CDTHAIL 1.5Bossier City, LAREPORT OF HAIL RANGING FROM 1 INCH TO 1 1/2 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

560 
WUUS54 KSHV 292323
SVRSHV
LAC015-017-300030-
/O.NEW.KSHV.SV.W.0031.110329T2323Z-110330T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...

* UNTIL 730 PM CDT

* AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GREENWOOD...OR 14 MILES WEST OF SHREVEPORT...AND MOVING NORTHEAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLANCHARD...BENTON AND HAUGHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3235 9402 3243 9405 3257 9404 3292 9350
      3248 9345
TIME...MOT...LOC 2323Z 242DEG 28KT 3248 9400

$$

PARKER
1 follow-up statement
061 
WWUS54 KSHV 300004
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT TUE MAR 29 2011

LAC015-017-300030-
/O.CON.KSHV.SV.W.0031.000000T0000Z-110330T0030Z/
CADDO LA-BOSSIER LA-
704 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR BOSSIER AND CADDO PARISHES...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR FERGUSON...OR 7 MILES NORTH OF BOSSIER
CITY...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
CHUTE...BODCAU...LINTON...HAUGHTON...FILLMORE...PRINCETON...BELLEVUE
AND IVAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3242 9373 3246 9375 3266 9378 3292 9350
      3248 9345
TIME...MOT...LOC 0004Z 242DEG 28KT 3263 9366

$$

PARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:55 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 29, 2:55 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT TUE MAR 29 2011

.DISCUSSION...
A REINFORCING COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION TONIGHT...
BRINGING SCATTERED TO NUMEROUS SHOWERS AND TSTMS. AS THE FRONT
INTERSECTS A NORTHWARD MOVING WARM FRONT AND A STRONG MID LEVEL
SHORT WAVE APPROACHES FROM THE WEST...SOME OF THE THUNDERSTORMS
WILL HAVE A POTENTIAL TO BECOME STRONG TO SEVERE...ESPECIALLY
ACROSS THE SOUTHERN ZONES SOUTH OF INTERSTATE 20. RAIN CHANCES
WILL DECREASE FROM NORTHWEST TO SOUTHEAST LATE TONIGHT INTO
WEDNESDAY MORNING AS THE FRONT BRINGS IN MORE STABLE AND DRIER
AIR. HOWEVER...WILL HOLD ON TO SOME ISOLATED SHOWERS BEHIND THE
FRONT FOR WEDNESDAY NIGHT AS ANOTHER...FAIRLY DEEP SHORT WAVE
MOVES INTO THE REGION. MODELS HAVING SOME DISAGREEMENT WITH RAIN
CHANCES WITH THIS FEATURE...WITH GFS NOT VERY OPTIMISTIC. BUT LACK
OF MOISTURE WILL HOLD DOWN ANY SIGNIFICANT QPF...SO FOR NOW WILL
DO THE SAME. IT WILL BE UNSEASONABLY COOL UNTIL THURSDAY
AFTERNOON...THEN TEMPS SHOULD REACH NORMAL FOR THE LAST DAY OF MARCH.
LOOKS LIKE FRIDAY THROUGH THE WEEKEND WILL BRING WARMER THAN
NORMAL READINGS...ESPECIALLY BY SUNDAY AND MONDAY. GFS NOW BRINGS A
STRONG FRONT INTO THE REGION MONDAY NIGHT...AND THIS SHOULD BRING
A CHANCE OF SOME SEVERE SPRING STORMS.

&&

.AVIATION...
MOSTLY MVFR CIGS...CONTINUE ACROSS THE AREA THIS AFTN...WITH A COLD
FRONT PRODUCING SCATTERED SHOWERS AND ISOLD TSTMS ENTERING SE
OK...AND A WARM FRONT NEAR I-10 TAKING ITS TIME MOVG NORTH.
CONVECTION ELEVATED WITH COLD FRONT...AND POTENTIAL FOR DEEPER
CONVECTION WITH WARM FRONT TO THE SOUTH. WARM FRONT MAY PRODUCE
STG TSTMS VCNTY LFK TERMINAL WELL AFTER 0Z WED...WHILE COLD FRONT
PASSAGE BRINGING LOWERING MVFR CIGS...PSBL WIDESPREAD IFR CIGS
DURG THE OVERNIGHT. SOME PATCHY LIGHT RAIN OR DRIZZLE MAY ALSO
LOWER VSBYS. CONDITIONS TO IMPROVE WED AFTN ACROSS CWA WITH CIGS
BECMG SCATTERED...PERHAPS BEFORE 18Z ACROSS THE EAST TX
TERMINALS./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  61  44  67  50 /  70  20  20  10  10
MLU  49  61  43  66  50 /  70  30  20  10  10
DEQ  39  59  39  64  46 /  40  10  20  20  20
TXK  42  60  41  66  47 /  60  10  20  20  20
ELD  45  61  39  66  47 /  70  20  20  20  20
TYR  43  62  43  69  53 /  60  10  20  10  10
GGG  44  61  42  69  51 /  70  20  20  10  10
LFK  50  63  44  72  52 /  70  30  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/07
Hazardous weather outlook, Mar 29, 12:23 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT TUE MAR 29 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1223 PM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON INTO
THIS EVENING ACROSS MUCH OF THE FOUR STATE REGION. A SHORT WAVE
TROUGH COMBINED WITH UNSTABLE AIR ALOFT AND A SURFACE WARM FRONT
MAY RESULT IN THE DEVELOPMENT OF STRONG THUNDERSTORMS. A FEW OF
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL CONTINUE INTO LATE WEDNESDAY BEFORE TAPERING
OFF FROM THE WEST. SOME OF THE STORMS MAY BE STRONG TO SEVERE
EARLY WEDNESDAY. ANOTHER UPPER TROUGH WILL BE APPROACHING
WEDNESDAY NIGHT INTO THURSDAY KEEPING THUNDERSTORMS ACTIVE...
BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR ACTIVATION OF STORM SPOTTER NETWORKS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LOW TODAY AND
TONIGHT. HOWEVER...IF A STORM DOES OCCUR...ANY REPORTS OF HAIL OR
WIND DAMAGE RELAYED TO THE NATIONAL WEATHER SERVICE WILL BE
APPRECIATED.

In the hours before

Special weather statement, Mar 29, 4:58 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CDT TUE MAR 29 2011

LAZ022-292230-
LA SALLE-
458 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     LA SALLE...

INCLUDING THE FOLLOWING LOCATIONS...
     JENA AND MIDWAY...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MIDWAY...OR 24 MILES
NORTHEAST OF PINEVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:00 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 PM CDT TUE MAR 29 2011

TXZ150>153-292300-
NACOGDOCHES-PANOLA-RUSK-SHELBY-
500 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND PANOLA...
IN EASTERN TEXAS...
     SHELBY AND NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...GARRISON...TENAHA AND TIMPSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GARRISON...OR 13 MILES NORTHEAST
OF NACOGDOCHES...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:03 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT TUE MAR 29 2011

LAZ013-019-021-292245-
CALDWELL-JACKSON-WINN-
503 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     JACKSON...CALDWELL AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKS AND GRAYSON...

AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF WINNFIELD...
MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 5:27 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE MAR 29 2011

TXZ126-137-138-150-292330-
GREGG-HARRISON-MARION-RUSK-
527 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MARION...HARRISON...GREGG AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     HALLSVILLE...JEFFERSON...KARNACK...MARSHALL...SMITHLAND...WASKOM
     AND WOODLAWN...

AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF HALLSVILLE...OR 11
MILES SOUTHEAST OF LONGVIEW...MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Mar 29, 5:47 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE MAR 29 2011

LAZ012-013-018-019-292330-
BIENVILLE-JACKSON-NATCHITOCHES-WINN-
547 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     BIENVILLE AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     JACKSON AND WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     JONESBORO...

AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF CAMPTI...OR 18
MILES SOUTHWEST OF JONESBORO...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PARKER
Special weather statement, Mar 29, 6:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
619 PM CDT TUE MAR 29 2011

LAZ001-002-TXZ138-151-300000-
BOSSIER-CADDO-HARRISON-PANOLA-
619 PM CDT TUE MAR 29 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...
IN NORTHEAST TEXAS...
     HARRISON AND PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...HAUGHTON...
     SHREVEPORT AND WASKOM...

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WASKOM...OR 16 MILES WEST OF
SHREVEPORT...MOVING EAST AT 35 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:35 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.